Alert archive / Texas / Gale Warnings in 2011

Gale Warning 1, NWS Brownsville, TX

January 20, 2011

NWS Brownsville, TX issued this gale warning at Jan 20, 2011, 3:40 AM CST. It took effect at Jan 20, 2011, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 3:40 AM CST (09:40 UTC)
In effect from
Jan 20, 2011, 3:00 PM CST
Expired
Jan 21, 2011, 3:06 AM CST
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WHUS74 KBRO 200940
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
340 AM CST THU JAN 20 2011

...GALE WARNING IN EFFECT FOR LOWER TEXAS COASTAL WATERS THURSDAY
NIGHT...

.A COLD FRONT WILL BE MOVING THROUGH THE REGION LATE THIS
AFTERNOON. BEHIND THE FRONT...NORTH WINDS WILL BE SUSTAINED AT 30
KNOTS WITH FREQUENT GUSTS TO GALE FORCE FOR SEVERAL HOURS THURSDAY
EVENING THROUGH FRIDAY MORNING.

GMZ150-155-170-175-201800-
/O.UPG.KBRO.GL.A.0001.110121T0000Z-110121T0900Z/
/O.NEW.KBRO.GL.W.0001.110120T2100Z-110121T0900Z/
/O.NEW.KBRO.SC.Y.0005.110121T0900Z-110121T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
340 AM CST THU JAN 20 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO NOON CST FRIDAY. 

* WINDS: SUSTAINED NORTH WINDS WILL BE INCREASING TO AROUND 30
  KNOTS BY LATE THURSDAY EVENING...WITH FREQUENT GUSTS OF 35 TO 40
  KNOTS DURING THE LATE EVENING HOURS INTO FRIDAY MORNING. GALE
  FORCE GUSTS WILL END OVERNIGHT TONIGHT...WHILE SUSTAINED WINDS
  OF 20 TO 25 KNOTS CONTINUE THROUGH NOON TOMORROW.

* SEAS: WAVES HEIGHTS WILL BE INCREASING FROM 8 TO 10 FEET BY 
  LATE THURSDAY NIGHT. OCCASIONAL HIGHER SEAS OF 10 TO 12 FEET 
  WILL BE POSSIBLE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-201800-
/O.NEW.KBRO.SC.Y.0005.110120T2100Z-110121T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
340 AM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST FRIDAY. 



* WINDS: WINDS WILL REACH 20 TO 30 KNOTS AFTER THE FRONTAL PASSAGE
  THURSDAY AFTERNOON. WINDS WILL REMAIN ABOVE 20 KNOTS UNTIL
  AROUND SUNRISE FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
359 
WHUS74 KBRO 201706
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1106 AM CST THU JAN 20 2011

...GALE WARNING IN EFFECT FOR LOWER TEXAS COASTAL WATERS THURSDAY
NIGHT...

.A COLD FRONT WILL MOVE THROUGH THE MARINE AREAS THIS AFTERNOON.
ONCE THE FRONT PASSES THE WINDS WILL SHIFT TO THE NORTH AND
INCREASE TO 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE POSSIBLE
THURSDAY EVENING THROUGH FRIDAY MORNING.


GMZ150-155-170-175-210600-
/O.CON.KBRO.GL.W.0001.110120T2100Z-110121T0900Z/
/O.CON.KBRO.SC.Y.0005.110121T0900Z-110121T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1106 AM CST THU JAN 20 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO
NOON CST FRIDAY. 

* WINDS: NORTH WINDS WILL INCREASE TO 25 TO 30 KNOTS BY LATE
  THURSDAY EVENING...WITH GUSTS OF 35 TO 40 KNOTS OCCURRING DURING
  THE LATE EVENING HOURS INTO FRIDAY MORNING. GALE FORCE GUSTS
  WILL END OVERNIGHT TONIGHT...WITH WINDS AROUND 20 KNOTS
  CONTINUING THROUGH NOON FRIDAY.

* SEAS: THE SEAS WILL BE INCREASE TO THE 8 TO 10 FEET RANGE BY
  LATE THURSDAY NIGHT. SEAS OF 10 TO 12 FEET WILL BE POSSIBLE AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-210600-
/O.CON.KBRO.SC.Y.0005.110120T2100Z-110121T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1106 AM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 AM CST FRIDAY. 

* WINDS: WINDS WILL RANGE FROM 20 TO 30 KNOTS AFTER THE COLD FRONT
  PASSES THROUGH THURSDAY AFTERNOON. THE WINDS WILL CONTINUE
  AROUND 20 KNOTS UNTIL AROUND SUNRISE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
428 
WHUS74 KBRO 210408
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1008 PM CST THU JAN 20 2011

...HAZARDOUS MARINE CONDITIONS EXPECT TO CONTINUE TONIGHT...

.A COLD FRONT MOVED THROUGH THE LOWER TEXAS MARINE AREAS THIS
AFTERNOON. THE STRONG NORTH WINDS IN THE WAKE OF THE COLD FRONT
HAVE INCREASED TO NEAR GALE FORCE ACROSS THE LOWER TEXAS GULF
WATERS AND INTO SMALL CRAFT ADVISORY LEVELS ACROSS THE LAGUNA
MADRE. THE MARINE CONDITIONS WILL START TO IMPROVE ON FRIDAY AS
THE WINDS AND SEAS DECREASE SLOWLY.

GMZ150-155-170-175-211200-
/O.CON.KBRO.GL.W.0001.000000T0000Z-110121T0900Z/
/O.CON.KBRO.SC.Y.0005.110121T0900Z-110121T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1008 PM CST THU JAN 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST FRIDAY. 

* WINDS: STRONG NORTH WINDS RANGING FROM 30 TO 35 KNOTS WILL
  PERSIST THROUGHOUT THE NIGHT AND EARLY FRIDAY MORNING. THE NORTH
  WINDS WILL THEN DECREASE INTO THE 20 TO 30 KNOT RANGE BEFORE
  SUNRISE FRIDAY MORNING. THE GULF WINDS WILL THEN FALL BELOW THE
  20 KNOT MARK AFTER MIDDAY FRIDAY.

* SEAS: THE SEAS WILL RANGE FROM THE 6 TO 10 FOOT RANGE NEARSHORE
  TONIGHT WITH SEAS OF 10 TO 12 FEET EXPECTED ACROSS THE OFFSHORE
  AREAS. THE SEAS WILL IMPROVE STEADILY STARTING FRIDAY MORNING
  FALLING BELOW SMALL CRAFT ADVISORY LEVELS BY MIDDAY FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-211200-
/O.CON.KBRO.SC.Y.0005.000000T0000Z-110121T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1008 PM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* WINDS: THE BAY WINDS WILL RANGE FROM 20 TO 25 KNOTS THROUGH
  SUNRISE FRIDAY AND WILL THEN DECREASE TO AROUND 15 KNOTS AFTER
  SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
779 
WHUS74 KBRO 210906
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
306 AM CST FRI JAN 21 2011

...MARINE CONDITIONS BEGINNING TO IMPROVE...

.WINDS AND SEAS ARE BEGINNING TO IMPROVE ALONG THE LOWER TEXAS
COAST IN THE WAKE OF A COLD FRONT WHICH PASSED THROUGH YESTERDAY.
HOWEVER...DIMINISHING STRONG WINDS AND SUBSIDING ROUGH SEAS WILL
STILL PROVE HAZARDOUS TO MARINERS THIS MORNING.

GMZ150-155-170-175-211715-
/O.CAN.KBRO.GL.W.0001.000000T0000Z-110121T0900Z/
/O.CON.KBRO.SC.Y.0005.000000T0000Z-110121T1800Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
306 AM CST FRI JAN 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
GALE WARNING WHICH WAS PREVIOUSLY IN EFFECT FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY FOR
THIS AREA.

* WINDS: NORTH WINDS OF 15 TO 20 KNOTS THIS MORNING WILL DIMINISH
  TO 10 TO 15 KNOTS THIS AFTERNOON. 

* WAVES: SEAS OF 9 TO 14 FEET THIS MORNING WILL SUBSIDE TO 3 TO 6
  FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT
...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-211015-
/O.CAN.KBRO.SC.Y.0005.000000T0000Z-110121T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
306 AM CST FRI JAN 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT FOR THE LAGUNA MADRE.

SUSTAINED WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA...AND THEREFORE THE SMALL CRAFT ADVISORY FOR THE LAGUNA
MADRE HAS BEEN CANCELLED A FEW HOURS EARLY.

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 20, 3:29 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 20, 3:29 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
329 AM CST THU JAN 20 2011

.SHORT TERM /TODAY THROUGH 6 PM FRIDAY/...COLD FRONT BARRELING
THROUGH TEXAS ATTM...CURRENTLY LOCATED FROM NEAR SAN ANGELO TO
ABILENE TO WICHITA FALLS. WIND SHIFT STILL TIMED FOR A MORNING TIME
SLOT...WITH NORTHERN AREAS AROUND SUNRISE AND CAMERON COUNTY JUST
BEFORE NOON. GUSTY WINDS WILL TRAIL THE WIND SHIFT BY 3 TO 6
HOURS...SO STRONGEST EFFECT WONT ARRIVE UNTIL LATER IN THE
AFTERNOON. VERY DRY AIR STILL WELL BEHIND THE FRONT...AND WILL NOT
CORRESPOND WITH THE GUSTY WINDS...SO FIRE WEATHER WILL NOT BE AN
ISSUE. MINIMAL DYNAMICS ALOFT AND LLV CAP WILL MINIMIZE
PRECIPITATION WITH THE FRONT...MAINLY RIGHT ALONG THE COAST WITH THE
DEEPEST MOISTURE. HIGH TEMPERATURES WILL PEAK RIGHT ALONG THE FRONT
WITH STEADY OR SLOWLY FALLING TEMPS DURING THE AFTERNOON. CAA AND
CLEAR SKIES WILL ALLOW TEMPS TO CRASH OVERNIGHT...WITH LOWS MAINLY
IN THE UPPER 30S AREAWIDE. TEMPERATURES FRIDAY WILL STRUGGLE TO RISE
ABOVE 60 TOMORROW WITH CONTINUED CAA.
&&

.LONG TERM /6 PM FRIDAY THROUGH WEDNESDAY/...500MB TROUGH ACROSS
THE CENTRAL AND EASTERN UNITED STATES FRIDAY WILL SHIFT EASTWARD
SATURDAY AS A SHORTWAVE TROUGH DEVELOPS ACROSS THE WESTERN U.S.
SURFACE HIGH PRESSURE ACROSS THE RIO GRANDE PLAINS SATURDAY IS
EXPECTED TO MOVE QUICKLY EASTWARD SAT NIGHT AS LOW PRESSURE
DEVELOPS ACROSS NORTHWEST TX AHEAD OF THE NEXT TROUGH. LOW LEVEL
MOISTURE IS PROGGED TO ADVECT NORTHWARD SUNDAY BEFORE THE FRONT
MOVES THROUGH THE LOWER RIO GRANDE VALLEY SUN AFTERNOON. THIS WILL
PROVIDE A CHANCE OF RAIN ACROSS THE COASTAL SECTIONS AS A RESULT.
THE SHORTWAVE TROUGH ACROSS THE SOUTHWEST UNITED STATES AND
NORTHERN MEXICO IS EXPECTED TO SWING EASTWARD MONDAY BUT A LONG
WAVE TROUGH IS PROGGED TO DEVELOP ACROSS THE CENTRAL U.S. IN ITS
WAKE EARLY NEXT WEEK. THIS WILL ALLOW OVERRUNNING CONDITIONS TO
DEVELOP ACROSS NORTHEAST MEXICO TUESDAY PROVIDING A SLIGHT CHANCE
OF RAIN FOR EXTREME SOUTHERN PORTIONS OF THE CWA BEFORE THE TROUGH
AXIS ACROSS THE STATE MOVES EASTWARD. AN ONSHORE FLOW IS PROGGED
TO DEVELOP TOWARDS THE END OF THE FORECAST PERIOD AS THE SURFACE
RIDGE MOVES EASTWARD.
&&

.AVIATION...LOW CLOUD DECK OVERSPREADING THE REGION ATTM...WITH SOME
BREAKS NOTED ALONG THE COAST. LOWERED VIS IS ALSO NOTED
SPORADICALLY...AND HAS FLUCTUATED AT ALL SITES. DENSER FOG NOT
EXPECTED TO BE A THREAT AS BEST MOISTURE CONVERGENCE REMAINS FARTHER
NORTH ALONG THE APPROACHING FRONT. THE LEADING EDGE OF THE FRONT
WILL MOVE THROUGH DURING THE MORNING HOURS...WITH WINDS SHIFTING TO
THE NORTH. STRONGER WINDS SHOULD ARRIVE A FEW HOURS AFTER THE WINDS
SHIFT...REACHING 15 TO 20 KNOTS WITH A FEW GUSTS NEARING 30KTS.
NORTH WINDS WILL BRING DRIER AIR INTO THE REGION...WITH QUICKLY
CLEARING SKIES BY EARLY AFTERNOON.  CLEAR SKIES AND LIGHT NORTH
BREEZES EXPECTED TONIGHT INTO EARLY FRIDAY MORNING.
&&

.MARINE...
TODAY THROUGH 6 PM FRIDAY...THE MAIN ISSUE IS THE TIMING OF THE
COLD FRONT TODAY. WINDS ACROSS THE COASTAL WATERS WILL SHIFT TO
THE NORTH AROUND NOON...BUT THE SURGE OF STRONGEST WINDS WILL NOT
ARRIVE UNTIL LATER IN THE AFTERNOON. WINDS IN THE SURGE WILL REACH
AROUND 30 KNOTS BETWEEN 6PM AND MIDNIGHT...WITH SEAS JUMPING UP TO
8 TO 10 FEET. GALE WARNINGS WILL BE ISSUED SHORTLY FOR THE GULF
WATERS FROM 21Z THROUGH 09Z...WITH SMALL CRAFT ADVISORIES AFTER
THAT UNTIL 18Z. SCA WILL ALSO BE POSTED FOR THE LAGUNA MADRE FROM
21Z THROUGH 12Z TOMORROW...AS WINDS WILL NOT REACH THE GALE
THRESHOLD THERE. CONDITIONS WILL IMPROVE QUICKLY DURING THE
AFTERNOON FRIDAY...WITH WINDS FALLING TO 10 TO 15 KNOTS AND SEAS
FALL BACK TO 4 TO 6 FEET.

6 PM FRIDAY THROUGH MONDAY...LIGHT NORTH WINDS WILL PREVAIL ACROSS
THE COASTAL WATERS FRI NIGHT INTO SATURDAY AS HIGH PRESSURE
CONTINUES ACROSS SOUTH TEXAS AND THE WESTERN GULF OF MEXICO. WINDS
ARE EXPECTED TO VEER TO THE SOUTHEAST AND INCREASE SAT NIGHT AS A
FRONTAL SYSTEM DEVELOPS ACROSS NORTHWEST TX. WINDS WILL VEER TO
THE SOUTH SUNDAY BEFORE A COLD FRONT MOVES THROUGH THE LOWER TX
COAST. STRONG NORTH WINDS SHOULD DEVELOP IN THE WAKE OF THE FRONT
SUN NIGHT AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED AS A RESULT.
WINDS AND SEAS WILL BEGIN TO DIMINISH MONDAY INTO MON NIGHT AS THE
PRESSURE GRADIENT BEGINS TO RELAX ACROSS THE WESTERN GULF.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  71  42  56  39 /  20  10   0   0
BROWNSVILLE          75  40  56  37 /  20  10   0   0
HARLINGEN            74  40  57  35 /  20  10   0   0
MCALLEN              76  41  60  38 /  10  10   0   0
RIO GRANDE CITY      72  40  61  39 /  10   0   0   0
SOUTH PADRE ISLAND   70  45  54  45 /  20  10   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 3 AM TO NOON CST FRIDAY FOR GMZ150-155-
     170-175.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY FOR
     GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/61
Hazardous weather outlook, Jan 19, 3:53 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 PM CST WED JAN 19 2011

TXZ248>257-201200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
353 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CHILLY TEMPERATURES IN THE 30S WILL BE POSSIBLE EARLY FRIDAY
MORNING AND AGAIN EARLY SATURDAY MORNING. SOME LOCATIONS ACROSS
ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES MAY SEE
TEMPERATURES NEAR FREEZING SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-201200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
353 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THURSDAY AFTERNOON AND
THURSDAY NIGHT ALLOWING FOR UNSETTLED MARINE CONDITIONS TO
DEVELOP. STRONG NORTHERLY WINDS...ROUGH BAY WATERS AND HIGH SEAS
WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY. A GALE WATCH IS IN
EFFECT FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS
THURSDAY NIGHT INTO FRIDAY MORNING.

A MODERATE TO HIGH RISK FOR RIP CURRENTS WILL BE POSSIBLE AT THE
BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THURSDAY AND FRIDAY.

ANOTHER ROUND OF UNSETTLED MARINE CONDITIONS WILL BE POSSIBLE
MONDAY AND TUESDAY IN THE WAKE OF A COLD FRONT. SMALL CRAFT
ADVISORIES MAY BE NEEDED FOR ALL OR PORTIONS OF THE LOWER TEXAS
COASTAL WATERS DURING THAT TIME.

AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE AT THE LOCAL
BEACHES MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:40 AM CSTSmall Craft AdvisoryBRO30 hr

Nearby

Gale Warnings in Texas, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.